Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 29, 2014, 08:15:08 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 636530
  • Total Topics: 48312
  • Online Today: 168
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Interesting information from Clinical trial A5202  (Read 1032 times)

0 Members and 1 Guest are viewing this topic.

Offline Blixer

  • Member
  • Posts: 712
Interesting information from Clinical trial A5202
« on: February 28, 2008, 08:03:17 PM »
This just came out about the study I am in.  Although my VL was less than the 100,000 cutoff (I was at 67.000) they were talking about, I think it is interesting that it stated that there was a higher level of complaint about aches with the epzicom group.  I was in the Sustiva/Epzicom group to start with.  I had some side effects early on relating to the aches and leg pain that cause an unblinding of the study for me and a switch from epzicom to epivir (which is part of epzicom) and videx EC.  And from some of the early results, it seems that the Epzicom side also had increased cholesterol or triglycerides.  So I"m wondering if the Epivir component (which is part of Epzicom) isn't the cause of my increase in cholesterol.  When I stopped the epzicom I wasn't allowed to just "switch" to the truvada side. 

Here is the link:

http://www.aidsmeds.com/articles/hiv_aids_epzicom_1667_14134.shtml
David
Diagnosed 1/9/06
8/27/2007 CD4 598, 29%, VL 58 (72 wks)
11/19/2007 CD4 609, 30%, VL < 50 (84 wks)
2/11/2008 CD4 439, 27%, VL <50 (96 wks)
5/5/2008 CD4 535, 28%, VL <50 (108 wks)
10/20/2008 CD4 680, 28%, VL <50 (132 wks)
Changed to Atripla in 2012
1/14/2013 CD4 855, 35%, VL <40

Offline allanq

  • Member
  • Posts: 689
  • still life with pills
Re: Interesting information from Clinical trial A5202
« Reply #1 on: February 28, 2008, 09:56:45 PM »
David,

I think Sustiva is a more likely culprit than Epivir for the increase in your cholesterol.

Allan
Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra (no longer taking this)
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

Offline Blixer

  • Member
  • Posts: 712
Re: Interesting information from Clinical trial A5202
« Reply #2 on: February 28, 2008, 11:10:22 PM »
It's not like my cholesterol is way high... it has just been creeping up over the past two years I've been on meds.  Before starting meds I was 154 on the total cholesterol.  This last time it was 191 on the total.  It has been in the 180 to 190 range for about a year.  So maybe I really don't have anything to be concerned about.  It bounces around a bit.  It was 191 one other time then dropped back a bit.  191 has been the high.  The reference range for total cholesterol with my lab is 0-199.

I just thought it was odd that the Epzicom group had a noteable increase in either cholesterol or triglycerides.  Luckily, my triglycerides have remained in good shape.
David
Diagnosed 1/9/06
8/27/2007 CD4 598, 29%, VL 58 (72 wks)
11/19/2007 CD4 609, 30%, VL < 50 (84 wks)
2/11/2008 CD4 439, 27%, VL <50 (96 wks)
5/5/2008 CD4 535, 28%, VL <50 (108 wks)
10/20/2008 CD4 680, 28%, VL <50 (132 wks)
Changed to Atripla in 2012
1/14/2013 CD4 855, 35%, VL <40

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.